MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR RESURFACING FEMORAL HEAD 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR RESURFACING FEMORAL HEAD 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74123152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a hip resurfacing surgery, the patient experienced a painful hip 4 years post-operation.This adverse event was treated converting the resurfacing system to a bdmh.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that after a hip resurfacing surgery, the patient experienced a painful hip 4 years post-operation.This adverse event was treated converting the resurfacing system to a bdmh.The patient's current health status is unknown.As of today, the implanted device, which was used in treatment has not been returned for evaluation.Without a definitive batch number, a complete review of the historical complaints data cannot be performed for the alleged device.A review of historical complaints data was performed using the part number and the reported failure modes to evaluate patterns of repeated failures or defects.Similar complaints have been identified for the head, and this failure will continue to be monitored.As no device batch numbers were provided for investigation, manufacturing record review could not be performed.If more information is received, this investigation will be reopened.The review of the most recent ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.To the date, no clinically sufficient data was provided to perform a medical investigation.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined.Based on the limited information provided we are unable to speculate on specific factors known to contribute to the alleged fault.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
BHR RESURFACING FEMORAL HEAD 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19279077
Report Number3005975929-2024-00047
Device Sequence Number12346928
Product Code NXT
UDI-Device Identifier03596010552433
UDI-Public03596010552433
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74123152
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown